It looks like you're using an Ad Blocker.

Please white-list or disable AboveTopSecret.com in your ad-blocking tool.

Thank you.

 

Some features of ATS will be disabled while you continue to use an ad-blocker.

 

crazy weight gain from new meds

page: 1
0

log in

join
share:

posted on Dec, 26 2007 @ 08:13 AM
link   
some of you might remember that i was put in the hospital for a few days..

anyway, one of the meds i was put on is zyprexa. one of the side effects is weight gain.
i was discharged on thanksgiving day and i was 172. i clocked in yesterday at 196.

thats nuts isn't it?




posted on Dec, 26 2007 @ 10:19 PM
link   
That's a hefty weight gain Boon. You'll soon need more medication to fight the side effects of your other medications. Wow by Valentines day you could weigh in at 220 or more. It's going to get expensive getting new clothes that fit your growing body.

Have you considered stopping taking some of your meds? I quit taking several of my pills including my depression meds which I had been on since 1994. I sure feel better. I believe with all my heart that our bodies can/will become toxic from so many meds and you will get more ill than you were before you started taking all that poison into your body.

I also have changed my diet to organic foods. Absolutely no processed meats and very little meat at that. Hope to elimate meat completley soon.

As for your weight gain that will probably level off soon as some side effects usually do subside after a few weeks.

Happy New Year Boon,
Dizzie



posted on Dec, 27 2007 @ 12:05 AM
link   
reply to post by Boondock78
 


What are the meds for exactly? Are they a permanent thing? Would massive amounts of exercise help? As Dizzie said, it may be useful to adjust your diet accordingly. Not that I'm one to talk, I eat like crap and have no self control.



posted on Dec, 27 2007 @ 05:07 AM
link   
the meds are psych meds. as of this moment, coming off the meds is not an option.
i already don't fit into my fav pair of pants....

my doc said this certain med would make me 'hungry as hell' and he was not lying....

my entire life i have NEVER been a breakfast eater. now, i get up and i am ready to friggin mow down....

i have been over doing it on the egg nog too..



posted on Dec, 27 2007 @ 05:51 AM
link   

Originally posted by Boondock78
the meds are psych meds. as of this moment, coming off the meds is not an option.
i already don't fit into my fav pair of pants....

my doc said this certain med would make me 'hungry as hell' and he was not lying....

my entire life i have NEVER been a breakfast eater. now, i get up and i am ready to friggin mow down....

i have been over doing it on the egg nog too..

Hi boon hope you feel better soon! i really didn't know what zyprexa (its also called Olanzapine) was so i searched it in wiki, and man this stuff is crazy! no wonder you gained weight!



posted on Dec, 27 2007 @ 06:00 AM
link   

Originally posted by codex code

Hi boon hope you feel better soon! i really didn't know what zyprexa (its also called Olanzapine) was so i searched it in wiki, and man this stuff is crazy! no wonder you gained weight!


i read that as soon as i got home with my script a month ago...it is pretty powerful stuff.

it makes me HUNGRY and at night, i take it and it makes me TIRED. i wanted to gain weight, just not so much so fast.
now that i am at(pretty much) the 2 bill mark, i am going to try and control my food intake a but better but let me say that it is awesome to be able to go to sleep pretty much at will again.

a used to always go to sleep with my wife but ever since my other meds were pulled, i would be up till the wee hours, not being able to sleep.

now, i take my zyprexa and an hour, maybe 1.5 hours and i am out...

in general it is making my life better.



posted on Jan, 13 2008 @ 12:54 PM
link   
my plan is not going so well. i clocked in at 213.5 this morning.
i don't know how to stop it....i have been GRUBBING out

so 41.5 lbs since thanksgiving



posted on Jan, 13 2008 @ 01:05 PM
link   
Tell your doctor! He/She will know which of the medicines is making you so hungry and packing the weight on you. They will switch to something else for you!
Do it right away before you have other complications. Please!!



posted on Jan, 13 2008 @ 01:16 PM
link   
reply to post by dgtempe
 


it's the zyprexa. i have only seen this psych twice since i got out of the hospital. he weighed me both times and of course i increased. he said he is worried about the gain but we will wait another month to see if i level off or slow way down.

it really sucks cause this is the med i really need to be on...
i have a huge, fat ass disgusting gut right now and i hate it.

i have to say the eating part is nice though



posted on Jan, 13 2008 @ 02:16 PM
link   
Glad to hear they're monitoring you anyway.

In the meantime, try to not lay down on the couch too much.

Good luck!



posted on Jan, 21 2008 @ 06:37 PM
link   
Gah... As someone who finds it almost impossible to gain weight being a vegeterian since birth, and very high metabolism... you've almost convinced me to just go and take Zyprexa for a month! :w:


Seriously though... is it possible to get Olanzapine in a form made specifically for those who find it difficult to gain weight or have an unhealthy apatite?


[edit on 21/1/08 by Navieko]



new topics

top topics



 
0

log in

join